MAUDE Adverse Event Report: SYNTHES ELMIRA 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/8 HOLES/LEFT; PLATE,FIXATION,BONE

SYNTHES ELMIRA 2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/8 HOLES/LEFT; PLATE,FIXATION,BONE
Catalog Number 02.118.207
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional narrative: event date: unknown.Additional product code: hwc.Original implant date is unknown.Device is not expected to be returned for manufacturer review/investigation, was discarded by facility.Device history records review was conducted.The report indicates that the: manufacturing location: product manufacture date: 03-jun-2014, product manufacture location: synthes (b)(4).A review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of 2.7/3.5mm va-lcp anterolateral distal tibia plate/8 holes/left (part number 02.118.207, lot number 7694739) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient received a plate and screws on an unknown date and fell off a ladder decorating for christmas in (b)(6) 2016.The patient experienced some pain and went back to see the doctor.An x-ray was performed on (b)(6) 2017 to check the incision site.X-ray showed a broken plate.The patient underwent a revision on (b)(6) 2017 to remove the broken plate.The broken plate was removed without issues.The screws that were removed were all intact.The patient was revised with a new plate and screws.There was no time delay reported.The procedure was completed successfully.Patient status was stable.No additional information is available.This complaint involves one (1) device.Concomitant devices reported: screws (part # unknown, lot # unknown, quantity unknown).This report is 1 of 1 for (b)(4).

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERAL DISTAL TIBIA PL/8 HOLES/LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6458791
Report Number3003506883-2017-10050
Device Sequence Number693647
Product Code HRS
UDI-Device Identifier10886982038401
UDI-Public(01)10886982038401(10)7694739
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.118.207
Device Lot Number7694739
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2017
Initial Report FDA Received Date04/04/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight45